MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Model Number 5F051703CS
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiry date: 10/2024).
 
Event or Problem Description
It was reported that during a stent placement procedure, the guidewire was allegedly stuck in the delivery system and then guidewire was allegedly not able to be removed, stent couldn't deploy.It was further reported that the delivery system had the thumb wheel was allegedly broken.Reportedly, the health care provided had to remove the guidewire and the delivery system as a single unit.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a review of manufacturing records was not performed, as additional complaints have not been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned to the manufacturer for evaluation.The returned catheter sample was found with locked safety slider, with undeployed stent and with an inserted guidewire.During evaluation testing, the guidewire could be easily removed from the system, and the stent could be successfully deployed on the table after unlocking the safety slider.A break could not be found.The reported issues could not be reproduced which leads to inconclusive evaluation result.A process related issue could not be found.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling for this product the potential issue was found addressed.The instructions for use state: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' in regards to the safety slider the instructions for use state: 'prior to deployment, the safety lock slider (f) must be unlocked.', and 'unlock the safety lock slider by pulling it back towards the wheels from the locked position into the unlocked position.Ensure that the red safety lock slider is completely pulled back'.In regards to guidewire removal difficulty the instructions for use state: 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' h10: d4 (expiry date: 10/2024), g3 h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key14098056
Report Number9681442-2022-00111
Device Sequence Number14668907
Product Code NIP
UDI-Device Identifier00801741120664
UDI-Public(01)00801741120664
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F051703CS
Device Catalogue Number5F051503CS
Device Lot NumberANFX3022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer05/04/2022
Initial Report FDA Received Date04/13/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown